MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1140-040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.It is likely that the challenging anatomical conditions resulted in the user inflating the balloon over the rbp in the attempt to open the vessel.As result, the rupture occurred causing a portion of the balloon to separate.It should be noted that the armada 35 instruction for use, states: inflation in excess of the rated burst pressure may cause the balloon to rupture.The lot history record (lhr) for this product could not be reviewed and a similar incident query could not be performed because the product was not returned for evaluation and the lot number was not reported.The investigation determined that the reported difficulties and additional treatment to remove the balloon fragment appear to be due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a restenosed lesion located in the inferior vena cava (ivc) with chronic total occlusion.Resistance was not felt as a 14 x 40 mm armada 35 balloon dilatation catheter (bdc) was advanced to the lesion and it crossed successfully.The balloon was inflated past the rated burst pressure (rbp) to 12 atmospheres in order to open the vessel; however, the balloon ruptured without opening the vessel.A piece of the balloon detached from the bdc when it ruptured.A snare device was used to retrieve the piece of balloon and it was confirmed that no balloon fragments remained in the anatomy.A non-abbott balloon was used to successfully treat the lesion.The patient outcome was good.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6274886
Report Number2024168-2017-00663
Device Sequence Number223972
Product Code LIT
UDI-Device Identifier08717648155024
UDI-Public(01)08717648155024
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1140-040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR